advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Buford, Georgia, USA:

My six year old started using Lantus six months ago, and at first everything was well balanced, but the last three vials have caused midmorning highs and lunch time lows. Is it possible that Lantus is peaking 12 hours after injection or her morning Humalog effect is delayed for some reason? Both her teacher and I are desperate to get this fixed as it affects her school work.

Answer:

Lantus (insulin glargine) could possibly be having a peak. It seems late to me, but after this many years with diabetes, I accept things like that.

On a weekend, you might try not feeding breakfast or giving a very small breakfast and checking the glucose every hour or so to see if the Lantus is driving the glucose down. That's what we do to check basal rates with the insulin pump.

Then there is the old site question. Hopefully, you aren't always giving it in the same site. (The little kids are the worst at making parents use the same site.)

LD

DTQ-20020116133650
Original posting 21 Jan 2002
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.